I was on Lisinopril and Dr switched me to amlodipine besylate which I do not like due to the swelling in ankles. Can I switch back to lisinopril safely ? With Dr approval of course.
Amlodipine has been licensed for several uses. These uses include the treatment of:
High blood pressure (hypertension)
Heart disease (also known as coronary artery disease), including:
Angina (chest pain), including exercise-induced angina (also known as chronic stable angina or exertional angina) and vasospastic angina (also known as Prinzmetal's or variant angina)
Coronary artery disease in people who do not have congestive heart failure.
Lisinopril has been licensed to treat several conditions related to the heart and blood vessels. Some uses of the medication include:
Controlling high blood pressure (hypertension)
Treating congestive heart failure
Improving survival following a heart attack.
However, it is not a cure for high blood pressure or congestive heart failure.
Swelling in the ankles could be due to the water retention in your body, this a common ailment with pateints of high blood pressure, conditions related to the heart, kindly seek medical advice, maybe you would require a diuretic.
You could off course chane back to Lispnopril, but with the advice of your doc.
I also suufer from the same problems. Take care, be well, best wishes!
Yes you can switch back to lisinopril safely. Physicians frequently prescribe two blood pressure medicines together and amlodipine and lisinopril has been prescribed together for high blood pressure treatment.
I was started on lisinopril but did not like the side effects from the diuretic component that was in it. I didn't try lisinopril without the diuretic. Anyways, when I was taking lisinopril, my blood pressure didn't drop much at all.
I was switched to amlodipine and I am still taking it at 5 mg per day. Amlodipine alone wasn't controling my blood pressure. It wasn't until atenolol was added did I notice a significant drop in blood pressure such that my numbers are now in the normal range.
Amlodipine is a calcium channel blocker.
Lisinopril is a ACE inhibitor.
Atenolol is a beta blocker.
My doctor did advise me that a common side effect of amlodipine is swelling of the hands and feet. I do have some swelling in the my hands but not in my feet.
Since amlodipine is causing swellling you could switch back to lisinopril or atenolol or try other similar blood pressure medicines that are not within the calcium channel blocker class of medicines.
Hope that helps.
you can switch to lisinopril20 beacuse the major roles of ACEI.
in hypertinsion& heart faliue are conseder the first line treatment •
(ACE inhibitors decrease angiotensin II and aldosterone, attenuating many of their deleterious effects, including reducing ventricular remodeling, myocardial fibrosis, myocyte apoptosis, cardiac hypertrophy, norepinephrine release, vasoconstriction, and sodium and water retention. ) also it is recommemded for diabetic patiat (to prevent thenephropathy)
ACEI have vasoprotictive effect which reduse the risk angina & MI.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Aug 2010 • 1 answer
I take 1 5mg of amlodipine and 1 5mg of lisinopril and day but have notice my hair thinning so have?
Posted 28 Oct 2011 • 1 answer
Posted 13 Aug 2014 • 2 answers
Posted 17 Mar 2015 • 1 answer
Posted 5 Jul 2015 • 1 answer